View Single Post
Old 02-09-2005, 01:38 PM   #6
Oldbones
Senior Member
(female)
 
Join Date: Feb 2004
Posts: 107
Oldbones HB User
Arrow Re: To those on Opiates & Muscle Relaxers, I have a question

Quote:
Originally Posted by caden/logan_mom
Hello everyone--
I thought I'd ask those of you who take opiates and muscle relaxers what your side effects are like from both drugs and which of the two based one their effects you prefer? Thank you so much for helping me!
Love,
Shawnee
Hi Shawnee.....
I know that you have Fibromyalgia and possible Lupus because we both post on the Lupus board. You probablly know that I too have Fibro and Lupus. I've been taking 1 1/2 to 2 tablets of 4mg. Zanaflex at night for a couple of years. Doctor thinks it will help the Fibro symptoms and also helps to get a better nights rest which is so important. I can also take it during the day if I need to. To be honest, I can't tell that it does a lot of good for me but I do know that muscle relaxants help a lot of people. I also take Lortab 10/650 for the awful Lupus joint pain. If I take the Zanaflex and Lortabs together, I will feel more relaxed and get sleepy. That's about the only combination that makes me sleepy. Of course, narcotics don't affect me the way they do a lot of people. I've been awake during 3 different colonoscopies even though the last time, the gastroenterologist said he was putting a little somethng "extra" in with the sedation to put me out. Didn't work! The doctors just say that I'm one of those people that are hard to sedate. So my point is.....you never know how a muscle relaxant or a narcotic will react on each individual. I don't have any children at home so if I am having severe pain and need to take some meds, I can and I do.

Maybe you should start with a small dose of a muscle relaxant to see how you react to it. I don't think anyone should suffer with pain when there are so many meds that will help. Darvocet 100 would help some when I took it with Zanaflex. Ultram, Ultracet and Tramadol all make me feel just downright whacky. I refuse to EVER take any of those again.

Do be careful about taking too much ibuprofen such as Motrin. It's bad for your liver in high doses. I know you aren't taking very much but just thought I would throw that in. Talk to your doctor and tell him you need something for the muscle pain. I do know what you are going through. There are days that I can't stand for anyone to even hug me.

Blessings to you,
Oldbones